Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

My Daughter Had Thyroidectomy-Exhibits Bipolar Behavior

From: ganderson - 7 years 15 weeks ago

My 32-year-old daughter was diagnosed with thyroid cancer in 2002 three months after she gave birth to her baby daughter. She sucessfully underwent a thyroidectomy.

She exhibits bipolar behavior when she has changes in her TSH levels. Her doctor says she is also suffering from an autoimmune disease as well.

Her "manic" behavior has me concerned. She is irritible, makes rash decisions, overspends money, is constantly cold, and is experiencing some hair loss.

Does anyone have similar symptoms - what medications do you take? What does the doctor recommend?

Do you find this discussion helpful?
0

2 Responses

Is this good advice?
0

I was warned when diagnosed with thyroid cancer that many develop anxiety disorders even following treatment. I suffered something similar. Sometimes the constant stress of not knowing, or not being able to control the outcomes can be overwhelming. I also experienced some hair loss, hot and cold sweats, extreme irritability and indecisiveness (i'd buy everything if I couldn't decide. I'm quite sure those around me would have labeled me manic.

I ended up using a drug called Paxil, its common for anxiety disorders. If you think this is a possibility, I suggest seeing your family doctor or a trained psychiatrist who can do a more accurate assessment. If these behaviors come on suddenly maybe a slightly sedating medication like Ativan would be better. Be careful, they all have addictive properties.

Is this good advice?
0

I had some of these conditions about two years ago. I was 58 then and am 60 now and am a male. I had been under the care of my family doctor. He could not seem to help me. He kept me on 175 MCG of synthriod which was not helping plus two kinds of antidepressants. I went back to my endocrinologist. He ran test and detemined I needed more synthroid. I have been on 200 MCG for two years and have not expericed any of those symptons again and do not take antidepressants any more. Feel good most of the time.

SHOW MAIN MENU
SHOW SUB MENU